This is the only medication my husband is on and recently he was told that his muscle enzyme levels were elevated. Is it possible that Lisinopril could cause this?
Hi, no it is not due to the medication
I know you know this... but I also need to know in order to help..OK
Lisinopril is a drug of the angiotensin converting enzyme (ACE) inhibitor class that is primarily used in treatment of hypertension, congestive heart failure, heart attacks and also in preventing renal and retinal complications of diabetes.-
Elevated muscle enzymes may be the result of several conditions or disorders. When disease or injury to your cells occurs, your body releases large quantities of enzymes into your bloodstream. Your doctor can assess your condition by the various levels. He can determine if you have tissue damage, and whether it is healing or continuing to deteriorate by comparing subsequent tests.
TALK TO YOUR DOCTOR ABOUT THE FOLLOWING:
How to Lower High Muscle Enzyme Levels
Check with your doctor to see if a medication might be causing high enzyme levels ( it is not the medicine). Some medications may contribute to increased muscle enzymes. Statin drugs may increase the risk of muscle inflammation, which can lead to elevated muscle enzyme levels.Talk to your doctor about alternative medications if your medication is contributing to high muscle enzyme levels.
Rest in between workouts.When muscles contract with a high degree of tension, it may lead to muscle fiber damage. Muscles that are overstressed due to overexertion may release higher levels of enzymes. Try to increase resting periods in between workouts to decrease muscle enzyme levels immediately following a workout. If you have suffered from a serious physical trauma that causes muscle damage, it may require some healing time for enzyme levels to return to normal.
Add anti-inflammatory foods into your diet.Foods that contain omega-3 and omega-6 fatty acids such as fish, nuts, olive oil and sunflower oil can help decrease inflammation. In addition, selenium, zinc, and vitamins B, E and C are useful in fighting muscle inflammation that may lead to elevated muscle enzymes.
Get tested for muscular disorders. Elevated muscle enzymes can be caused by conditions such as polymyositis, arthritis and muscular dystrophy. Thyroid, hormones and metabolic disorders may also contribute to muscular disorders. Your doctor may prescribe corticosteroids and nonsteroidal anti-inflammatory drugs (NSAIDs) to treat inflammation and other symptoms associated with high muscle enzyme levels. Anti-inflammatory over-the-counter medications might be useful for pain management.
For future refence:
Side effects, some or all of which are serious and require immediate medical attention, include:
Dark urine, decreased urination (oliguria)
Difficulty swallowing or breathing (signs of angioedema), allergic reaction (anaphylaxis)
Rapid weight gain, stomach pain
Yellowing of skin or eyes (jaundice)
Abdominal pain, bloating, vomiting
Chest pain or tightness, dizziness, lightheadedness, fainting (syncope)
Diarrhea, loss of taste, nausea
Drowsiness, headache, tiredness
Change in mood/irrational behaviour
Serious (possibly fatal) liver problems
I hope your husband gets well soon and the information I provided you with helps. Take care.-
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jul 2009 • 1 answer
Posted 18 Oct 2009 • 1 answer
Posted 1 Jul 2013 • 3 answers
Posted 28 Feb 2015 • 1 answer
Posted 4 Aug 2017 • 0 answers